Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


from Crixivan to what ?
Oct 26, 2006

Hi, I've been on HAART for 5 yrs. Over 3 yrs on Crixivan, Viread & Zidovudine. I did lose a lot of weight & fat in my legs & butt. Should I move to another drug & what do you recommend? I am afraid oflipodystophy. Thanks.

Response from Dr. Conway

You are quite right to want to switch, as indinavir (Crixivan) is one fo the drugs most asociated with the development of lipodystrophy. If your viral load is undetectabel, you can simply consider a single drug switch, changing the Crixivan to either Reyataz with Ritonavir if you want to stay with a protease inhibitor. If you don't mind switching classes and you are not a woman at risk of becoming pregnant, then efavirenz would be another good choice.



Previous
Life span of HIV
Next
HIV Fear

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement